... Will this end?
Escitalopram - I'm having serious side affects after about 11 days, increased anxiety and insomnia?
- 25 Sep 2017 by Jjmolina
- 25 September 2017
- anxiety, insomnia, escitalopram, side effect
Added 25 Sep 2017:
I've had issues with anxiety for most of my life but just dealt with them. I decided to try Cipralex after consulting with my doctor, and researching online. Also, my wife has 2 friends that she found out takes this drug and they said it did wonders for them for anxiety and panic attacks. My doctor prescribed 10mg once per day. I started about 11 days ago. I initially became quite nauseated. My anxiety levels went through the roof as well, and they wouldn't go away. I think I also experienced a panic attack (or two). I ended up taking time off work, as there was no way I could function in this state. I called my doctor after about 7 days and he suggested reducing to 5mg to see what affect that had (then back to 10mg after a week or so). The added anxiety has subsided somewhat, but now I have intense insomnia for the past 3 nights. I'm lucky to get 2 hours sleep. I've called my doctor and am awaiting his response. How long can I expect this to last? I don't really want to go on a medication to help me sleep, but I'm now lying awake at night with my heart pounding and beating faster than normal. I'm in good shape (could always be better) and have never really taken any medication in the past other than for headache and backache. I don't know what to expect now, as this is new to me. Is this a typical experience? Can I expect these side affects to subside? I'm not expecting immediate results (4-5 weeks seemed to be a popular response), but I was not expecting to go through what I currently am.
Side effects usually last from just a few days to a week or two, sometimes a little longer, but they should be getting better every day. If they are interfering with your life, getting worse, or not getting any better, you should report it to your doctor immediately. You don't mention the dose you're taking but perhaps it could be adjusted to allow your metabolism to get used to the drug a little more slowly.
*Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation.*
Call your doctor, okay?
Best regards, Wildcat
jJMOLINA; YES I AM RIGHT WITH MY FRIEND WILDCAT; THIS IS NORMAL BUT YOU SHOULD TALK WITH THE DOCTOR IF THESE SIDE EFFECTS DON'T GO AWAY IN THE NEXT WEEK BY THEN WITHOUT A DOUGHT THESE SYMPTOMS SHOULD BE BETTER. CHUCK1957
- Escitalopram Information for Consumers
- Escitalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Escitalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Feb 2013 • 2 answers
Updated 1 Jun 2015 • 1 answer
Updated 20 Aug 2017 • 4 answers
Updated 6 Dec 2018 • 3 answers
Updated 6 Dec 2018 • 1 answer